Immune Checkpoint Inhibitor-Related Pulmonary Toxicity: Focus on Nivolumab

Hazim Bukamur, MD; Heather Katz, DO; Mohamed Alsharedi, MD; Akram Alkrekshi, MD, PgDip, MRCP(UK); Yousef R. Shweihat, MD; Nancy J. Munn, MD

Disclosures

South Med J. 2020;113(11):600-605. 

In This Article

Nivolumab-related Respiratory Discomfort Secondary to Myositis

Yoshioka et al[34] reported a case of MM of the left heel treated with nivolumab after failing chemotherapy. The patient was admitted 7 weeks after initiation of nivolumab for shortness of breath. The workup revealed myositis, a chest x-ray showed an elevated diaphragm with clear lung fields, and the vital capacity percentage was decreased compared with a previous one. Nivolumab was stopped, as was atorvastatin. The patient's symptoms resolved, with improvement in laboratory values within 7 weeks. The authors entertained the possibility that myositis could have been caused by atorvastatin, but they did not believe that the myositis was caused by atorvastatin alone because the patient had been taking that medication for 10 years without problems. In patients with respiratory symptoms on nivolumab, physicians should consider not only interstitial pneumonitis but also other causes such as myopathies with workup including serum creatine kinase level to rule out myositis.

processing....